EconPapers    
Economics at your fingertips  
 

Contestability and the Indeterminacy of Free Entry Equilibria

Claude d'Aspremont, Rodolphe Dos Santos Ferreira and Louis-André Gérard-Varet

G.R.E.Q.A.M. from Universite Aix-Marseille III

Abstract: This note illustrates the fact that the number of active firms in free entry equilibrium may be largely indeterminate and different levels of positive profits may in many cases be sustained. This is shown to be true, in spite of market contestability, either under Cournot competition or under product differentiation. Examples are given for both cases. Appropriate conditions of increasing returns are required.

Keywords: OLIGOPOLIES; GENERAL EQUILIBRIUM (search for similar items in EconPapers)
JEL-codes: D40 D43 D50 (search for similar items in EconPapers)
Pages: 21 pages
Date: 1996
References: Add references at CitEc
Citations: View citations in EconPapers (3)

There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.

Related works:
Journal Article: Contestability and the Indeterminacy of Free-Entry Equilibria (2000) Downloads
Working Paper: Contestability and the indeterminacy of free-entry equilibria (2000)
Working Paper: Contestability and the indeterminacy of free entry equilibria (1997) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:fth:aixmeq:96a16

Access Statistics for this paper

More papers in G.R.E.Q.A.M. from Universite Aix-Marseille III G.R.E.Q.A.M., (GROUPE DE RECHERCHE EN ECONOMIE QUANTITATIVE D'AIX MARSEILLE), CENTRE DE VIEILLE CHARITE, 2 RUE DE LA CHARITE, 13002 MARSEILLE.. Contact information at EDIRC.
Bibliographic data for series maintained by Thomas Krichel ().

 
Page updated 2025-03-23
Handle: RePEc:fth:aixmeq:96a16